Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 9, NWS San Diego, CA

July 9, 2007San Diego County, California

NWS San Diego, CA issued this red flag warning at Jul 9, 2007, 9:54 AM PDT for San Diego County, California. It took effect at Jul 9, 2007, 11:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2007, 9:54 AM PDT (16:54 UTC)
In effect from
Jul 9, 2007, 11:00 AM PDT
Expired
Jul 9, 2007, 5:00 PM PDT
In force
6 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 091654
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
954 AM PDT MON JUL 9 2007

...RED FLAG WARNING TODAY FOR DRY LIGHTNING OVER SAN DIEGO COUNTY
MOUNTAINS...
...FIRE WEATHER WATCH THIS EVENING THROUGH TUESDAY MORNING FOR
DRY LIGHTNING OVER VALLEYS...MOUNTAINS...AND DESERTS...

.AIR MASS BECOMING UNSTABLE AS TROPICAL WAVE APPROACHES FROM THE
SOUTHEAST. SCATTERED THUNDERSTORMS LIKELY OVER SAN DIEGO COUNTY
MOUNTAINS BY MIDDAY. THUNDERSTORMS MAY CONTINUE THROUGH THE NIGHT
AS THE TROPICAL WAVES MOVES ACROSS THE AREA. HOWEVER THE DEEP
MOISTURE NOT EXPECTED TO ARRIVE UNTIL UNTIL TUESDAY AFTERNOON...SO
ANY LIGHTNING BEFORE THEN WILL LIKELY BE DRY. 


CAZ258-100000-
/O.NEW.KSGX.FW.W.0009.070709T1800Z-070710T0000Z/
/O.NEW.KSGX.FW.A.0005.070710T0000Z-070710T1800Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
954 AM PDT MON JUL 9 2007

...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR 
DRY LIGHTNING...
...FIRE WEATHER WATCH IN EFFECT FROM 5 PM PDT THIS AFTERNOON
THROUGH TUESDAY MORNING FOR THE POSSIBILITY OF SCATTERED
THUNDERSTORMS WITH DRY LIGHTNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM 5 PM PDT THIS AFTERNOON THROUGH TUESDAY
MORNING. 

ISOLATED THUNDERSTORMS ARE EXPECTED TO FORM OVER THE SAN DIEGO
COUNTY MOUNTAINS BY LATE MORNING AND INCREASE TO SCATTERED
THUNDERSTORMS DURING THE AFTERNOON AND EVENING. DRY LIGHTNING IS 
LIKELY TO OCCUR FROM THESE THUNDERSTORMS.

THUNDERSTORMS MAY CONTINUE THROUGH THE NIGHT AND TUESDAY MORNING.
THESE THUNDERSTORMS WOULD ALSO CONTAIN DRY LIGHTNING. 

THUNDERSTORMS ARE LIKELY TO FORM AGAIN TUESDAY AFTERNOON AND
EVENING...AND AGAIN ON WEDNESDAY AND THURSDAY. HOWEVER THE AIR
MASS IS EXPECTED TO BE MOIST ENOUGH TO GENERATE WETTING
RAINS...WHICH SHOULD LOWER THE THREAT OF DRY LIGHTNING AND
EXPLOSIVE FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY THAT WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CAZ248-250-255>257-260>262-100000-
/O.NEW.KSGX.FW.A.0005.070710T0000Z-070710T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA VALLEY-
MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
954 AM PDT MON JUL 9 2007

...FIRE WEATHER WATCH IN EFFECT FROM 5 PM PDT THIS AFTERNOON
THROUGH TUESDAY MORNING FOR THE POSSIBILITY OF SCATTERED
THUNDERSTORMS WITH DRY LIGHTNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM 5 PM PDT THIS AFTERNOON
THROUGH TUESDAY MORNING. 

A TROPICAL WAVE MOVING ACROSS THE REGION TONIGHT MAY GENERATE 
SCATTERED THUNDERSTORMS THAT WOULD LAST INTO TUESDAY MORNING. THE
AIR MASS IS EXPECTED TO REMAIN QUITE DRY BETWEEN 1500 FEET AND
15000 FEET THROUGH TUESDAY MORNING....MAKING WETTING RAINS
UNLIKELY...AND DRY LIGHTNING POSSIBLE OVER MUCH OF SOUTHWEST
CALIFORNIA. WEST OF THE MOUNTAINS AT ELEVATIONS BELOW 1500 FEET
THE MARINE LAYER IS EXPECTED TO KEEP THE AIR MASS MOIST ENOUGH TO
SUPPRESS ANY LIGHTNING STARTED FIRES. 

THUNDERSTORMS ARE LIKELY TO FORM AGAIN TUESDAY AFTERNOON AND
EVENING AND AGAIN ON WEDNESDAY AND THURSDAY...HOWEVER THE AIR MASS
IS EXPECTED TO BE MOIST ENOUGH TO GENERATE WETTING RAINS...WHICH
WOULD LOWER THE THREAT OF DRY LIGHTNING AND EXPLOSIVE FIRE GROWTH. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

BALFOUR
1 follow-up statement
000 
WWUS86 KSGX 100015
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
515 PM PDT MON JUL 9 2007

...FIRE WEATHER WATCH THIS EVENING THROUGH TUESDAY MORNING FOR
DRY LIGHTNING OVER VALLEYS...MOUNTAINS...AND DESERTS...

.AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TONIGHT
AND TUESDAY. HOWEVER THE DEEP MOISTURE NOT EXPECTED TO ARRIVE
UNTIL UNTIL TUESDAY AFTERNOON...SO DRY LIGHTNING WILL BE POSSIBLE
TONIGHT AND TUESDAY MORNING. 

CAZ258-101200-
/O.EXP.KSGX.FW.W.0009.000000T0000Z-070710T0000Z/
/O.CON.KSGX.FW.A.0005.000000T0000Z-070710T1800Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
515 PM PDT MON JUL 9 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT THROUGH TUESDAY MORNING. 

ISOLATED THUNDERSTORMS ARE EXPECTED TO FORM OVER THE SAN DIEGO
COUNTY MOUNTAINS TONIGHT AND TUESDAY. DRY LIGHTNING IS POSSIBLE
THROUGH TUESDAY MORNING. 

THUNDERSTORMS ARE LIKELY TO FORM AGAIN TUESDAY AFTERNOON AND
EVENING...AND AGAIN ON WEDNESDAY AND THURSDAY. HOWEVER THE AIR
MASS IS EXPECTED TO BE MOIST ENOUGH TO GENERATE WETTING RAINS...
WHICH SHOULD LOWER THE THREAT OF DRY LIGHTNING AND EXPLOSIVE FIRE
GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

CAZ248-250-255>257-260>262-101200-
/O.CON.KSGX.FW.A.0005.000000T0000Z-070710T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA VALLEY-
MORONGO VALLEY-COACHELLA VALLEY-
INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT-
SAN DIEGO COUNTY DESERTS-
INCLUDING THE ANZA BORREGO DESERT STATE PARK-
515 PM PDT MON JUL 9 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

A TROPICAL WAVE MOVING ACROSS THE REGION TONIGHT MAY GENERATE
SCATTERED THUNDERSTORMS THAT WOULD LAST INTO TUESDAY MORNING. THE
AIR MASS IS EXPECTED TO REMAIN QUITE DRY BETWEEN 1500 FEET AND
15000 FEET THROUGH TUESDAY MORNING....MAKING WETTING RAINS
UNLIKELY...AND DRY LIGHTNING POSSIBLE OVER MUCH OF SOUTHWEST
CALIFORNIA. WEST OF THE MOUNTAINS AT ELEVATIONS BELOW 1500 FEET
THE MARINE LAYER IS EXPECTED TO KEEP THE AIR MASS MOIST ENOUGH TO
SUPPRESS ANY LIGHTNING STARTED FIRES.

THUNDERSTORMS ARE LIKELY TO FORM AGAIN TUESDAY AFTERNOON AND
EVENING AND AGAIN ON WEDNESDAY AND THURSDAY...HOWEVER THE AIR
MASS IS EXPECTED TO BE MOIST ENOUGH TO GENERATE WETTING RAINS...
WHICH WOULD LOWER THE THREAT OF DRY LIGHTNING AND EXPLOSIVE FIRE
GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

MOEDE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Jul 9, 9:10 AM PDT, 44 minutes earlier.

Area forecast discussion, Jul 9, 9:10 AM PDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 AM PDT MON JUL 9 2007

.SYNOPSIS...
DEVELOPING SOUTHEAST FLOW ALOFT WILL BRING AN INCREASE IN THE
MONSOON MOISTURE OVER THE AREA THE NEXT FEW DAYS. THIS WILL BRING A
CHANCE OF THUNDERSTORMS MAINLY TO THE MOUNTAINS AND DESERTS MOST OF
THIS WEEK. A FEW OF THESE THUNDERSTORMS COULD DRIFT WESTWARD OVER
THE VALLEYS AND POSSIBLY TO THE COAST MAINLY THIS EVENING AND AGAIN
TUESDAY EVENING. ONSHORE FLOW AT THE COAST WILL CONTINUE THE NIGHT
AND MORNING COASTAL LOW CLOUDS AND FOG. TEMPERATURES WILL AVERAGE
NEAR TO A LITTLE ABOVE SEASONAL AVERAGES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
SOUNDING INDICATES MARINE LAYER DEPTH NEAR 2500 FEET THIS
MORNING...AND AIRPORT OBSERVATIONS INDICATE STRATUS LAYER 1000-1200
FEET THICK. RULE OF THUMB WOULD HAVE STRATUS BREAKING UP ALONG COAST
JUST BEFORE NOON. THROUGH WEDNESDAY MODEL CROSS SECTIONS SHOW LITTLE
CHANGE IN MARINE LAYER DEPTH...HOWEVER PERSISTENCE IS PROBABLY NOT
THE BEST FORECAST BASED ON THE TROPICAL WAVE CURRENTLY ALONG 116
WEST LONGITUDE. IT HAS BEEN TRACKING NORTHWEST AT 10-15 KNOTS...AND
RADAR AND SATELLITE INDICATE AREA OF CUMULUS/ALTOCUMULUS MOVING
WEST-NORTHWESTWARD ACROSS EASTERN SAN DIEGO COUNTY THIS MORNING
WHICH IS PROBABLY THE APEX OF THIS WAVE. THE BULK OF THE MOISTURE
ASSOCIATED WITH THE WAVE WAS SOUTH AND EAST OF YUMA AT THE TIME OF
THEIR MORNING SOUNDING...AND THE NEXT AVAILABLE SOUNDING WAS LA
PAZ...A LITTLE TOO SOUTH. USING YUMA SOUNDING...CONVECTIVE
TEMPERATURES EQUATE TO 95 FOR THE MOUNTAINS AND 116 FOR DESERTS.
THOSE NUMBERS BARELY EQUAL TO MAX TEMPERATURES LAST SEVERAL DAYS
WITHOUT CLOUD COVER....HOWEVER NAM12 MODEL SOUNDINGS SHOW MOISTURE
ABOVE 15000 FEET INCREASING OVER SAN DIEGO COUNTY THIS AFTERNOON AND
CONVECTIVE TEMPERATURES LOWERING TO 90 FOR THE MOUNTAINS.
INCREASING CYCLONIC FLOW GENERATED BY TROPICAL WAVE ARRIVING AROUND
1400 PDT/2100 UTC...AND THE POSSIBILTY OF OUTFLOW BOUNARIES FROM
CONVECTION OVER MEXICO MOVING ACROSS THE FORECAST AREA MAKE
SCATTERED THUNDERSTORMS APPEAR LIKELY FOR SAN DIEGO COUNTY MOUNTAINS
THIS AFTERNOON. BELOW 15000 FEET AIR MASS IS STILL DRY AND WILL
REMAIN SO THROUGH TONIGHT. HOWEVER THE RELATIVELY DEEP MARINE
LAYER...THOUGH IT MAY BE DISRUPTED...SHOULD HAVE ENOUGH MOISTURE TO
ALLOW SOME PRECIPITATION TO REACH THE GROUND ALONG THE COAST AND
LOWER VALLEYS. THE TROPICAL WAVE SHOULD BEGIN TO INTERACT WITH THE
LOW OFF THE CENTRAL CALIFORNIA COAST TONIGHT AND TUESDAY...EITHER
STALLING OR TURNING MORE TOWARDS THE NORTH. EITHER WAY THE DEEPER
MOISTURE SHOULD BE BROUGHT UP AND OVER THE FORECAST AREA ON TUESDAY.
AWAITING THE RECOMPUTES FROM THE 12Z RUN TO SEE HOW MUCH THE FLASH
FLOOD THREAT INDICES INCREASE ON TUESDAY AND WEDNESDAY.

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...
HIGH PRESSURE WILL REMAIN CENTERED TO THE EAST WITH TEMPERATURES A
LITTLE ABOVE SEASONAL LEVELS. SOUTHEAST FLOW ALOFT WILL CONTINUE TO
TRANSPORT SOME MID LEVEL MOISTURE INTO SOUTHWEST CALIFORNIA AT TIMES
WITH SMALL CHANCES OF MAINLY AFTERNOON THROUGH EARLY EVENING
THUNDERSTORMS IN THE MOUNTAINS. GFS SHOWS A MINOR AMOUNT OF DRYING
WEDNESDAY AND ESPECIALLY THURSDAY AFTERNOON. NOT ENOUGH TO ENTIRELY
REMOVE POPS...THOUGH. MARINE LAYER SHOULD REMAIN SUFFICIENTLY DEEP
FOR OVERNIGHT LOW CLOUDS TO REACH THE LOWER COASTAL VALLEYS LATE
EACH NIGHT.

&&

.AVIATION...
091430Z...MORNING SOUNDINGS AND TOP REPORTS INDICATE THE MARINE
LAYER DEPTH WAS AROUND 2500 FEET. A COASTAL EDDY WILL ALLOW ONLY
MINOR CHANGES IN THE MARINE LAYER DEPTH THROUGH TUESDAY.

STRATUS SHOULD CLEAR OUT RAPIDLY FROM THE INLAND AREAS BY 17Z BUT
SHOULD BE SLOWER TO CLEAR ALONG THE COAST WITH MOST COASTAL AIRPORTS
GOING SCATTERED AT BEST BETWEEN 18Z AND 20Z. EXPECT THE STRATUS TO
PUSH BACK INLAND DURING THE EARLY EVENING REACHING THE KONT AREA
AFTER MIDNIGHT. SIMILAR CLEARING PATTERN IS EXPECTED ON TUESDAY.

ABOVE THE MARINE LAYER...MOISTURE MOVING INTO THE AREA FROM THE
SOUTHEAST COULD BRING SOME THUNDERSTORM ACTIVITY TO THE MOUNTAIN AND
DESERT AREAS THIS AFTERNOON. BASES SHOULD BE ABOVE FL120 WITH TOPS
ABOVE FL350. A FEW OF THESE THUNDERSTORMS COULD DRIFT WEST OF THE
MOUNTAINS...EVEN TO THE COASTAL AREAS THIS EVENING. THE THUNDERSTORM
ACTIVITY SHOULD DIMINISH BY MORNING BUT ANOTHER SURGE OF MOISTURE IS
EXPECTED TUESDAY AFTERNOON WITH ADDITIONAL THUNDERSTORMS OVER THE
MOUNTAIN AND WESTERN VALLEY AREAS. HORTON

&&

.FIRE WEATHER...
SCATTERED THUNDERSTORMS WITH DRY LIGHTNING APPEAR LIKELY FOR SAN
DIEGO COUNTY MOUNTAINS THIS AFTERNOON. AM IN PROCESS OF UPDATING
FIRE WEATHER GRIDS AT THIS TIME BUT PLAN TO ISSUE A RED FLAG
WARNING FOR DRY LIGHTNING FOR DESCANSO AND PALOMAR DISTRICTS OF THE
CLEVELAND NATIONAL FOREST SHORTLY TO BE IN EFFECT FROM 1100-1700 PDT
AND A FIRE WEATHER WATCH FOR DRY LIGHTING FOR ALL
MOUNTAINS/VALLEYS/DESERTS FROM 1700 PDT TODAY THROUGH 1100 PDT
TUESDAY. AFTER TUESDAY MORNING AIR MASS SHOULD HAVE MOISTENED ENOUGH
IN THE 5000-15000 FOOT LAYER TO SUPPORT WETTING RAINS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE YET. SEE FIRE WEATHER SECTION FOR PLANNED UPDATES.
PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jul 9, 5:50 AM PDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
550 AM PDT MON JUL 9 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-101300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
550 AM PDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY
OVER THE MOUNTAINS. MAIN THREATS ARE STRONG GUSTY WINDS AND DRY
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

INCREASED MONSOON MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS TO
THE MOUNTAINS AND DESERTS AT TIMES TUESDAY THROUGH SUNDAY. THE
GREATEST RISK WILL BE ON TUESDAY. A FEW THUNDERSTORMS COULD SPILL
OVER THE MOUNTAINS AND INTO THE VALLEY AREAS TUESDAY NIGHT AND
WEDNESDAY. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE
LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:54 AM PDTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego13 hr

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.